Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 16, 2021, 4:55 PM CDT for Coosa County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 4:55 PM CDT (21:55 UTC)
- Expired
- Jul 16, 2021, 5:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Birmingham, AL
County Coosa County, AL
The radar
The Birmingham radar (KBMX), 33 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523
WWUS84 KBMX 162155
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
455 PM CDT Fri Jul 16 2021
ALZ035-036-162245-
Chilton AL-Coosa AL-
455 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHILTON AND WESTERN
COOSA COUNTIES UNTIL 545 PM CDT...
At 455 PM CDT, Doppler radar was tracking a strong thunderstorm near
Higgins Ferry Park, or near Clanton, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clanton, Weogufka, Lyle, Mitchell Lake, Dollar, Strickland
Crossroads, Lay Lake Dam, Unity, Marble Valley, Moriah, Higgins Ferry
Park, Bentleyville, Lay Lake, Waxahatchee Creek, Paint Creek and
Mitchell Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3276 8644 3284 8663 3302 8656 3303 8654
3302 8652 3306 8652 3307 8651 3309 8651
3310 8649 3310 8648 3300 8622
TIME...MOT...LOC 2155Z 209DEG 13KT 3283 8652
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:40 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 16, 2:40 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 240 PM CDT Fri Jul 16 2021 .SHORT TERM... /Updated at 0846 AM CDT Fri Jul 16 2021/ Through Tonight. On visible satellite imagery, an MCV is circulating just to the northwest of Demopolis and producing some light showers & drizzle from a deck of mid-level clouds. These clouds are covering a majority of the area and resulting in slow temperature rises this morning, but I expect only minor impacts to forecast highs as the clouds should begin to mix apart as we reach midday. Expect temps to rebound back into the upper 80s to lower 90s again this afternoon unless otherwise cooled by rain. Lift from the MCV will support scattered coverage of showers and storms, especially now that moisture is rising with a PWAT value of 1.82 inches measured on the 12Z BMX RAOB. Some activity will linger into the evening, but will mostly diminish before midnight with overnight lows in the lower 70s. Saturday. The Atlantic ridge, which has been the dominant feature over the Southeast for the past few days, will begin to lose its control tomorrow as a mid-level trough deepens over the Great Lakes region and extends southwest into the Lower MS Valley. The increasing presence of cyclonic flow will support scattered to numerous afternoon showers and thunderstorms across our north/northwest, especially along and north of I-20 just downstream of the trough. Less coverage is expected in the southeast where drier air will be situated closer to the ridge, but could see activity expand further east than expected due to outflow and mesoscale boundary interactions. Temperatures will range from the lower 80s northwest to low/mid 90s southeast. 86 .LONG TERM... /Updated at 0231 PM CDT Fri Jul 16 2021/ Extended forecast is on track, as a wetter pattern takes shape across the region early next week. An upper level trough/shear axis sits across the area providing a focus and lift for more than your typical diurnal coverage. Alot of uncertainty with the mid level circulation that breaks from the main trough for Wednesday and Thursday, with some solutions now showing increased rain chances remaining across the entire area through the period. 14 Previous long-term discussion: /Updated at 0208 AM CDT Fri Jul 16 2021/ Saturday night through Thursday. Overall pattern remains fairly consistent with what has occurred throughout the summer thus far, with a weakness in the ridge overhead downstream of a strong mid-level anticyclone centered near/north of the Four Corners. This results in a continued theme of above average rain chances and below average high temperatures, keeping heat indices well below heat advisory criteria. A weak mid-level trough axis extending southwestward from Northeast troughing combined with PWATs at or above 2 inches will favor numerous to widespread showers and storms Sunday and Monday. A zonally oriented shear axis/weakness will be located across the Gulf states by Tuesday while a mid-level circulation potentially forms over Texas. A north to south PWAT gradient will set up with the highest PWATs and rain chances in the southern counties. There are some model differences regarding where exactly the moisture gradient sets up, with some models bringing some drier air aloft into the northern counties. Did not make much of a change to the previous forecast due to this uncertainty. 32/Davis && .AVIATION... 18Z TAF Discussion. Mid-level clouds associated with a MCV near BHM are beginning to dissipate this afternoon and leaving mostly clear skies near the northern terminals. This area will likely fill in with SCT cu such is already present across the south. Once surface temperatures rebound, expect isolated to scattered thunderstorms to develop across the area, especially in the south where surface destabilization has been unimpeded by the MCV and low-level cu are showing signs of vertical development on vis satellite. Included a TEMPO for TSRA at MGM and TOI from 22-00Z, but amendments may be needed. Additionally, a line of thunderstorms over Central Mississippi will move into west Central AL in the following hours and may produce flight interruptions at TCL. Any storms in the area will dissipate shortly before midnight, but low ceilings will move in from the northwest tomorrow morning in advance of a mid- level trough which will produce additional support for rainfall tomorrow. 86 && .FIRE WEATHER... Scattered to numerous showers and storms are expected Saturday, becoming more numerous to widespread Sunday through Tuesday. Highest chances will be in the afternoon and evening hours. Localized fog, mainly in river valleys, will be possible each morning around sunrise. The humid airmass will result in high relative humidity values each day, with generally light southerly to southwesterly winds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 88 70 85 68 / 40 70 60 80 60 Anniston 71 88 71 85 71 / 40 60 50 70 60 Birmingham 71 88 72 85 71 / 30 60 50 70 60 Tuscaloosa 72 88 72 85 71 / 40 60 50 70 60 Calera 71 87 72 85 71 / 40 60 50 60 60 Auburn 71 89 72 87 71 / 40 30 20 50 50 Montgomery 72 92 73 91 72 / 40 40 30 50 50 Troy 71 92 73 91 72 / 40 30 20 50 40 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 16, 3:23 AM CDT, 13 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 323 AM CDT Fri Jul 16 2021 ALZ011>015-017>050-171130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 323 AM CDT Fri Jul 16 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jul 16, 4:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
455 PM CDT Fri Jul 16 2021
ALZ035-036-162245-
Chilton AL-Coosa AL-
455 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHILTON AND WESTERN
COOSA COUNTIES UNTIL 545 PM CDT...
At 455 PM CDT, Doppler radar was tracking a strong thunderstorm near
Higgins Ferry Park, or near Clanton, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clanton, Weogufka, Lyle, Mitchell Lake, Dollar, Strickland
Crossroads, Lay Lake Dam, Unity, Marble Valley, Moriah, Higgins Ferry
Park, Bentleyville, Lay Lake, Waxahatchee Creek, Paint Creek and
Mitchell Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3276 8644 3284 8663 3302 8656 3303 8654
3302 8652 3306 8652 3307 8651 3309 8651
3310 8649 3310 8648 3300 8622
TIME...MOT...LOC 2155Z 209DEG 13KT 3283 8652
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:21 PM CDT | Special Weather Statement | BMX | Lowndes | 39 min |
| Jul 15, 7:29 PM CDT | Special Weather Statement | BMX | Jefferson | 31 min |
| Jul 15, 8:00 PM CDT | Special Weather Statement | BMX | Jefferson | 45 min |
| Jul 15, 8:09 PM CDT | Flash Flood Warning | BMX | Jefferson | 2 hr |
| Jul 15, 8:28 PM CDT | Special Weather Statement | BMX | Jefferson | 47 min |
| Jul 15, 9:41 PM CDT | Special Weather Statement | BMX | Marengo | 34 min |
| Jul 15, 10:10 PM CDT | Areal Flood Advisory | BMX | Marengo | 3 hr |
| Jul 16, 4:56 PM CDT | Special Weather Statement | BMX | Autauga | 49 min |
| Jul 16, 5:18 PM CDT | Special Weather Statement | BMX | Shelby | 27 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.